MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC; GAUZE IN MINOR PROCEDURE PACK

MEDLINE INDUSTRIES INC; GAUZE IN MINOR PROCEDURE PACK
Catalog Number DYNJ44989F
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that "the gauze came apart while in the patient." it is unknown how the gauze was found or removed from the surgical site.Although a number of attempts were made to attempt to obtain additional information, the account did not provide any further details regarding this incident.The actual sample was returned for evaluation.The edges of the gauze that seemed to be attached to each other at one point were frayed and some of the threads were no longer woven together indicating a possibility that the gauze was cut, but a definitive root cause could not be determined with the sample provided.No injury or further intervention was reported.However, due to the reported incident and in an abundance of caution, this medwatch is being filed.
 
Event or Problem Description
The facility reported that the gauze came apart today while in the patient.

Common Device Name
GAUZE IN MINOR PROCEDURE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC
three lakes dr
northfield IL 60093
MDR Report Key6995956
Report Number1423395-2017-00026
Device Sequence Number1183963
Product Code FDE
UDI-Device Identifier10889942547753
UDI-Public10889942547753
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberDYNJ44989F
Device Lot Number17RB6679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;